Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 50, NWS Lake Charles, LA

May 22, 2013Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 22, 2013, 3:30 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2013, 3:30 AM CDT (08:30 UTC)
Expired
May 22, 2013, 4:15 AM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX

The radar

The Lake Charles radar (KLCH), 54 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:02 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 22, 12:02 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1202 AM CDT WED MAY 22 2013

.DISCUSSION...
FINAL UPDATE OF THE EVENING TO EXPAND LIKELY POPS FARTHER SOUTH
AND EAST AFTER MIDNIGHT...WITH RADAR TRENDS AND AVAILABLE 00Z
MODEL DATA MORE SUGGESTIVE THAT CONVECTION WILL REACH DEEPER INTO
SE TX/SW LA.

13

&&

.PREV DISCUSSION... /ISSUED 1056 PM CDT TUE MAY 21 2013/

DISCUSSION...
EARLIER POP/WX UPDATES FOR BOTH SEVERE THUNDERSTORM WATCHES ARE
STILL ON TARGET...WITH A FAIR AMOUNT OF UNCERTAINTY REMAINING AS
TO HOW FAR SOUTH CONVECTION OF ANY CONSEQUENCE WILL GET. CONTINUED
TO LEAVE FCST AFTER MIDNIGHT ALONE...WHICH MAINTAINS HIGHEST POPS
OVER THE EAST TEXAS LAKES INTO CENTRAL LOUISIANA. SHOULD RADAR
TRENDS AND/OR 00Z MODEL SUITE SUGGEST OTHERWISE...AS SOME HIGH
RESOLUTION MODELS HAVE...THEN ANOTHER UPDATE PRIOR TO MIDNIGHT IS
NOT OUT OF THE QUESTION.

TEMPERATURES/DEWPOINTS IN AREAS THAT HAVE RECEIVED DECENT
RAINFALL...MAINLY NORTH OF OUR AREA...HAVE DROPPED INTO THE
MID/UPPER 60S. UNCERTAINTY REGARDING SOUTHWARD EXTENT OF PCPN
CLOUDS THIS ASPECT OF THE FCST AS WELL...BUT WITH IT LIKELY TO AT
LEAST AFFECT EAST TEXAS INTO CENTRAL LA...THE LOW TEMPERATURE FCST
AND DEWPOINTS WERE LOWERED A GOOD 5 OR SO DEGREES IN THESE AREAS.

FINALLY...WINDS OVER THE COASTAL WATERS NO LONGER SUPPORT THE SCEC
HEADLINE...SO THIS HAZARD WAS REMOVED.

13

PREV DISCUSSION... /ISSUED 826 PM CDT TUE MAY 21 2013/

DISCUSSION...
EARLY EVENING UPDATE PRIMARILY FOR SEVERE THUNDERSTORM WATCH IN
EFFECT FOR PARTS OF EAST TEXAS UNTIL 1 AM. LATEST HIGH RESOLUTION
MODELS INDICATE THAT EXTENSIVE QLCS TO THE NORTH/NORTHWEST WILL
CONTINUE SE INTO PARTS OF EAST TX/CENTRAL LA...WHICH IS REASONABLE
GIVEN RAPID PROGRESSION OF LEADING OUTFLOW...WHICH IS ONLY 20 MIN
OR SO AWAY FROM REACHING NW VERNON PARISH. HOW STNG/SVR THE
ACTIVITY WILL BE REMAINS TO BE SEEN...BUT WIDESPREAD 30KT WIND
GUSTS WITH LOCALIZED AREAS OF HIGHER VALUES SEEMS LIKELY. POPS/WX
GRIDS FOR THE REST OF THE EVENING WERE ADJUSTED BASED ON LATEST
MODEL DATA/RADAR TRENDS...BUT LEFT FCST AFTER MIDNIGHT UNCHANGED
AT THIS TIME.

13

PREV DISCUSSION... /ISSUED 356 PM CDT TUE MAY 21 2013/

DISCUSSION...AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EAST
ACROSS NORTH TX AND OK THIS AFTERNOON WHILE WEAK RIDGING IS
OCCURRING ACROSS OUR AREA FROM THE MID TO LOW LVLS. A COLD FRONT IS
ALSO PUSHING SOUTH AND EAST THROUGH EAST OK AND DOWN THROUGH THE
DFW METRO WITH NUMEROUS SHOWERS AND STORMS. THE RIDGING WILL
GRADUALLY BREAK DOWN ACROSS OUR AREA AS THE UPPER LOW AND SURFACE
FRONT PUSHES EAST THROUGH TONIGHT. RAIN CHANCES WILL INCREASE THIS
LATE THIS EVENING ACROSS THE EAST TX LAKES AREA AS UPPER
DIVERGENCE OCCURS AHEAD OF THE UPPER DISTURBANCE AND THE FRONTAL
BOUNDARY NEARS. THE FRONTAL BOUNDARY WILL LIKELY STALL NORTH OF
THE CWA OR RIGHT ALONG THE NORTH EDGE, HOWEVER THE LINE OF STORMS
WILL CONTINUE TO MOVE S AND EAST ALONG THE PRE-FRONTAL TROUGH.
TONIGHT INSTABILITY WILL BE MODEST, BUT THIS COMBINED WITH UPPER
DIVERGENCE AND A WEAKENING SURFACE BOUNDARY WILL GIVE AN OUTSIDE
CHANCE OF AN ISOLATED SEVERE STORM INTO WED MORNING. THE SURFACE
BOUNDARY IS EXPECTED TO RETURN NORTH WED WHILE THE BEST DIVERGENCE
PASSES TO THE EAST WHICH WILL RESULT IN GRADUALLY DECREASING RAIN
CHANCES THROUGH THE DAY. RIDGING WILL AGAIN OCCUR THURSDAY AND
FRIDAY, HOWEVER A VERY WEAK BACK DOOR COLD FRONT MAY MOVE IN FRI
OR EARLY SAT AS A SURFACE RIDGE MOVES INTO THE EAST HALF OF THE
COUNTRY. HIGH TEMPS ARE NOT EXPECTED TO CHANGE MUCH, HOWEVER A
SLIGHTLY DRIER AIRMASS MAY FILTER IN ALLOWING OVERNIGHT LOWS TO
FALL A FEW DEGREES FROM THE CURRENT DURING SAT AND SUNDAY MORNINGS.

MARINE...THE PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT THROUGH
EARLY WEDNESDAY MORNING WHICH WILL RESULT IN WINDS ACROSS THE GULF
WATERS RUNNING AROUND 15 KTS TO NEAR 20 KTS. WINDS WILL BEGIN TO
DECREASE DURING WED MORNING AS A WEAKENING FRONTAL BOUNDARY
APPROACHES, BUT STALLS WELL NORTH OF THE COAST. HIGH PRESSURE WILL
REBUILD OVER THE AREA FROM THE EAST THROUGH THURSDAY WITH WINDS
DECREASING AND AN ONSHORE FLOW REMAINING THROUGH THE END OF THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  86  71  88 /  70  50  10  20
KBPT  73  87  72  88 /  70  50  10  20
KAEX  67  87  68  90 /  70  60  20  20
KLFT  76  87  71  89 /  50  60  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 21, 3:30 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CDT TUE MAY 21 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-221300-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
330 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORM CHANCES WILL INCREASE ACROSS THE EAST
TEXAS LAKES AREA AND WEST CENTRAL LOUISIANA LATE IN THE EVENING.
STORM CHANCES WILL INCREASE ACROSS THE REST OF THE AREA THROUGH
EARLY WEDNESDAY MORNING.

THE CHANCE OF A SEVERE STORM IS LOW THROUGH TONIGHT, HOWEVER AN
ISOLATED SEVERE THUNDERSTORM OR TWO CAN NOT BE RULED OUT. HAIL TO
AROUND ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH MAY
BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL BE ONGOING TO START
WEDNESDAY. A VERY LOW CHANCE OF SEVERE WEATHER EXISTS WEDNESDAY
WITH HAIL TO NEAR ONE INCH AND GUSTY WINDS POSSIBLE IN THE
STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, May 21, 11:33 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1133 PM CDT TUE MAY 21 2013

TXZ259-260-220515-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
1133 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
1215 AM CDT...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF BROWNDELL...MOVING EAST AT 30
MPH.

AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...NEAR EBENEZER...OR ABOUT 11 MILES WEST
OF BROWNDELL...MOVING EAST AT 30 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  BROWNDELL BY 1150 PM...
  MAYFLOWER BY 1215 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY
MORNING FOR SOUTHEAST TEXAS.

LAT...LON 3108 9358 3106 9421 3109 9422 3112 9405
      3114 9404 3116 9392 3118 9361
Special weather statement, May 22, 1:00 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
100 AM CDT WED MAY 22 2013

TXZ180-259-260-220645-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
100 AM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES UNTIL 145 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM EBENEZER TO 3 MILES
NORTHWEST OF TOWN BLUFF TO 13 MILES WEST OF SPURGER...MOVING EAST AT
25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TOWN BLUFF BY 105 AM...
  SPURGER BY 120 AM...
  JASPER BY 125 AM...
  HARRISBURG AND MAGNOLIA SPRINGS BY 140 AM...
  ROGANVILLE...JAMESTOWN...FARRSVILLE AND KIRBYVILLE BY 145 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY
MORNING FOR SOUTHEAST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 200 AM WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3082 9431 3108 9426 3112 9408 3113 9371
      3083 9373 3064 9385 3064 9447

24
Special weather statement, May 22, 1:40 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 AM CDT WED MAY 22 2013

TXZ180-201-220730-
HARDIN TX-TYLER TX-
140 AM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
230 AM CDT...

AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF VOTAW...MOVING EAST AT 35
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WILDWOOD BY 205 AM...
  VILLAGE MILLS AND WARREN BY 210 AM...
  CANEY HEAD BY 230 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3050 9455 3062 9458 3065 9457 3069 9421
      3042 9413 3040 9471 3049 9473

24
Special weather statement, May 22, 2:15 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
215 AM CDT WED MAY 22 2013

LAZ029-032-033-220815-
ST. LANDRY LA-EVANGELINE LA-AVOYELLES LA-
215 AM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE AND
AVOYELLES PARISHES UNTIL 315 AM CDT...

AT 213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF GRAND PRAIRIE...MOVING EAST
AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GRAND PRAIRIE BY 225 AM...
  WHITEVILLE BY 230 AM...
  WASHINGTON BY 245 AM...
  MORROW BY 250 AM...
  LEBEAU AND BIG CANE BY 310 AM...
  PALMETTO BY 315 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3061 9185 3059 9230 3081 9230 3085 9199
      3084 9190

24
Special weather statement, May 22, 2:30 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 AM CDT WED MAY 22 2013

TXZ180-201-259-261-220830-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-
230 AM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 330 AM CDT...

AT 227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF VILLAGE MILLS...MOVING EAST
AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FRED...CANEY HEAD AND SPURGER BY 245 AM...
  MT. UNION BY 305 AM...
  MT. UNION AND BUNA BY 310 AM...
  BUNA BY 315 AM...
  KIRBYVILLE BY 325 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3073 9389 3038 9390 3038 9451 3067 9448

24
Special weather statement, May 22, 3:13 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 AM CDT WED MAY 22 2013

LAZ030-041-TXZ259>262-220915-
NORTHERN JASPER TX-NORTHERN NEWTON TX-BEAUREGARD LA-CALCASIEU LA-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
313 AM CDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES
UNTIL 415 AM CDT...

AT 309 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
CALL TO 2 MILES EAST OF BUNA TO 7 MILES SOUTH OF BUNA...MOVING EAST
AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CALL BY 320 AM...
  TROUT CREEK AND DEVILS POCKET BY 325 AM...
  OLD SALEM AND DEWEYVILLE BY 330 AM...
  BANCROFT AND STARKS BY 340 AM...
  BIVENS...LUNITA AND FIELDS BY 350 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3066 9335 3029 9332 3030 9402 3064 9403

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 11:25 PM CDTSpecial Weather StatementLCHRapides50 min
May 22, 1:59 AM CDTAreal Flood AdvisoryLCHAvoyelles106 min
May 22, 2:15 AM CDTSpecial Weather StatementLCHSaint Landry60 min
May 22, 2:53 AM CDTAreal Flood AdvisoryLCHAvoyelles, Evangeline, Saint Landry112 min
May 22, 3:44 AM CDTSpecial Weather StatementLCHSaint Landry46 min
May 22, 6:19 AM CDTSpecial Marine WarningLCH56 min
May 22, 7:14 AM CDTSpecial Marine WarningLCH61 min
May 22, 7:24 AM CDTAreal Flood AdvisoryLCHIberia, Saint Martin111 min
May 22, 8:09 AM CDTSpecial Marine WarningLCH66 min
May 22, 8:16 AM CDTSpecial Weather StatementLCHAssumption29 min
May 22, 8:47 AM CDTSpecial Weather StatementLCHSt. Mary28 min
May 22, 9:17 AM CDTSpecial Marine WarningLCH58 min
May 22, 10:15 AM CDTSpecial Marine WarningLCH60 min
May 22, 10:33 AM CDTAreal Flood AdvisoryLCHSaint Martin117 min
May 22, 11:04 AM CDTSpecial Weather StatementLCHSaint Martin41 min
May 22, 11:34 AM CDTAreal Flood AdvisoryLCHIberia, Saint Martin56 min
May 22, 12:31 PM CDTAreal Flood WarningLCHIberia, Saint Martin, St. Mary3 hr
May 22, 12:33 PM CDTSpecial Weather StatementLCHAssumption57 min
May 22, 2:05 PM CDTSpecial Marine WarningLCH55 min
May 22, 3:00 PM CDTSpecial Marine WarningLCH60 min
May 21, 11:33 PM CDTSpecial Weather StatementLCHSabine42 min
May 21, 11:44 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler61 min
May 22, 1:00 AM CDTSpecial Weather StatementLCHJasper45 min
May 22, 1:40 AM CDTSpecial Weather StatementLCHHardin50 min
May 22, 2:30 AM CDTSpecial Weather StatementLCHJasper60 min
May 22, 3:13 AM CDTSpecial Weather StatementLCHNewton62 min
May 22, 3:50 AM CDTSevere Thunderstorm WarningLCHHardin55 min
May 22, 4:34 AM CDTSevere Thunderstorm WarningLCHHardin, Jefferson56 min
May 22, 5:16 AM CDTSevere Thunderstorm WarningLCHJefferson44 min
May 22, 5:58 AM CDTSevere Thunderstorm WarningLCHJefferson47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.